Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 29, NWS Brownsville, TX

December 24, 20098 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 24, 2009, 2:37 PM CST for 8 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2009, 2:37 PM CST (20:37 UTC)
Expired
Dec 24, 2009, 7:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 242037
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
237 PM CST THU DEC 24 2009

...GUSTY NORTHWEST WINDS AFFECTING DEEP SOUTH TEXAS...

.STRONG AND GUSTY NORTHWEST WINDS MOVING IN BEHIND A COLD FRONT
THAT PASSED THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING ARE 
AFFECTING ALL OF DEEP SOUTH TEXAS. CURRENT OBSERVATIONS FROM
AROUND THE REGION SHOW MOST STATIONS REPORTING NORTHWEST WINDS
FROM 25 TO 35 MPH.

TXZ248>257-250100-
/O.NEW.KBRO.WI.Y.0029.091224T2037Z-091225T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
237 PM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

STRONG AND GUSTY NORTHWEST WINDS MOVING IN BEHIND A COLD FRONT
THAT PASSED THROUGH DEEP SOUTH TEXAS EARLY THIS MORNING ARE
AFFECTING ALL OF DEEP SOUTH TEXAS THIS AFTERNOON. CURRENT
OBSERVATIONS FROM AROUND THE REGION SHOW MOST STATIONS REPORTING
NORTHWEST WINDS FROM 25 TO 35 MPH.

THESE STRONG AND GUSTY NORTHWEST WINDS WILL PERSIST THROUGHOUT 
THE LATE AFTERNOON AND EARLY EVENING HOURS BUT WILL EVENTUALLY
DECREASE INTO THE 10 TO 20 MPH RANGE SHORTLY AFTER SUNSET THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO 
BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
1 follow-up statement
000 
WWUS74 KBRO 250107
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
707 PM CST THU DEC 24 2009

...WINDS DECREASING ACROSS DEEP SOUTH TEXAS THIS EVENING...

TXZ248>257-250215-
/O.EXP.KBRO.WI.Y.0029.000000T0000Z-091225T0100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
707 PM CST THU DEC 24 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE NORTH WINDS AROUND THE AREA HAVE DECREASED INTO THE 10 TO 20
MPH RANGE. ACCORDINGLY THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

SPEECE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:21 PM CST, 16 minutes earlier.

Area forecast discussion, Dec 24, 2:21 PM CST, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 PM CST THU DEC 24 2009

.UPDATE...WILL UPDATE THE CURRENT FORECAST TO ISSUE A WIND
ADVISORY FOR THE CWA AS THE CURRENT OBS ARE SHOWING NW WINDS
25G35 MPH. THIS WILL LIKELY BE A FAIRLY SHORT LIVED ADVISORY AS
EXPECT THE PGF TO FINALLY WEAKEN AFTER SUNSET THIS EVENING
ALLOWING THE STRONG WINDS TO DIMINISH. OTHERWISE NO OTHER CHANGES
NEEDED TO THE CURRENT FORECAST WORDING.

&&

.DISCUSSION...STRONG WNW WNDS HAVE BEEN CONFINED TO AREAS JUST NORTH
OF THE RGV THIS PM...WITH 45 TO 50 KT GUSTS COMMON OVR THE CRP
REGION. OUR WINDS REMAIN JUST BELOW WND ADV CRITERIA...GENERALLY NW
AT 25 TO 35 MPH. FROPA AT 430 AM CST IN MFE AND AROUND 530 AM IN BRO
BROUGHT 38 TO 41 KT GUSTS TO THE REGION...THEN A LULL IN WND SPEEDS
UNTIL AMPLE MIXING DEVELOPED BY LATE MRNG. VAD WNDS FM KBRO DOPPLER
SHOWS THAT THE 50 KT JET AT 2K FT AT DAWN HAS LIFTED TO OUR
NORTH...LEAVING 30 KTS AT 1K FT AND 35 KTS AT 2K FT. VERIFICATION
FOR A WIND ADV POSTED BY NIGHT METS VERIFIED WELL FOR FROPA...ALONG
WITH GALE WARNING FOR ALL MARINE AREAS POSTED YESTERDAY AT 1 PM CST.

COLD AND DRY AIR WILL CONTINUE TO ENTER THE RGV OVRNGT...WITH LOWS
NEAR 40 IN BRO...35 OVR NRN COUNTIES. RETURN FLOW BEGINS SAT
AM...WITH -RA AND PROGRESSIVE LOWERING OF CIGS FM OVC025 TO OVC010
BY SAT PM. ADDITIONAL SHOTS OF COOLER AIR ARE FOLLOWED BY OVRRNG
PCPN THRU MID WEEK. HIGHS IN THE 60S WITH LOWS IN THE 40S AND
FREQUENT -SHRAS SAT THRU WED. HPC IS KEEPING RAINFALL TOTALS DURING
THE NEXT SEVERAL DAYS UNDER 0.20 INCH.

&&

MARINE...BUOY 42020 REPORTED NORTHWEST WINDS AT 29 KNOTS GUSTING TO
35 KNOTS WITH SEAS 11.5 FEET WITH A PERIOD OF 7 SECONDS.  A GALE
WARNING IS IN EFFECT FOR THE OPEN WATERS OF DEEP SOUTH TEXAS THROUGH
THE MID AFTERNOON HOURS...AS HAZARDOUS WIND AND SEA CONDITIONS
WILL PREVAIL IN THE WAKE OF A COLD FRONT. A SMALL CRAFT ADVISORY
WILL BE IN EFFECT FOR THE LAGUNA AND FOR THE OPEN WATERS LATER THIS
AFTERNOON THROUGH EARLY THIS EVENING. MARINE CONDITIONS WILL IMPROVE
TONIGHT AND SATURDAY AS HIGH PRESSURE BRIEFLY PREVAILS OVERHEAD.
WINDS AND SEAS WILL THEN INCREASE SUNDAY THROUGH MUCH OF NEXT WEEK
AS HIGH PRESSURE OVER TEXAS INTERACTS WITH LOWER PRESSURE OVER THE
BAY OF CAMPECHE.

&&

AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  WINDS WILL BE MODERATE TO STRONG FROM THE
NORTHWEST TODAY BECOMING LIGHT TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  44  62  47  60 /   0   0  10  30
BROWNSVILLE          45  64  47  58 /   0   0  10  30
HARLINGEN            41  64  45  56 /   0   0  10  30
MCALLEN              41  64  45  56 /   0   0  10  30
RIO GRANDE CITY      41  62  42  59 /   0   0  10  30
SOUTH PADRE ISLAND   52  63  50  61 /   0   0  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST FRIDAY
     FOR GMZ150-155-170-175.

     GALE WARNING UNTIL 8 PM CST THIS EVENING FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/64/HART
Hazardous weather outlook, Dec 24, 7:00 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 AM CST THU DEC 24 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-251200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
415 AM CST THU DEC 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA AND A GALE
WARNING IS IN EFFECT FOR THE OPEN COASTAL WATERS OF DEEP SOUTH TEXAS
UNTIL 3 PM CST THIS AFTERNOON...WITH A SMALL CRAFT ADVISORY IN
EFFECT FROM 3 PM CST TO 9 PM CST TONIGHT. THERE IS A HIGH RISK OF
RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE LOWER TEXAS COAST
SATURDAY NIGHT THROUGH WEDNESDAY DUE TO STRONG WINDS AND ROUGH SEAS.
A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL
BEACHES THROUGH A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

65

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:41 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.